• Please read the thread in Forum News and Announcements pertaining to race related discussion on SF - thank you :)

Side effects?

Status
Not open for further replies.

Rukia

Well-Known Member
#1
I'm in my first week without my anti-depressants, and my mood haven't changed any. But I've been feeling so tired the last week, thought I was getting the flu. Yesterday I started shaking, on the inside, mostly in my head :blink: , and it keeps getting worse. I'm having problems reading, and I can't seem to concentrate about anything.

Could this be just a side effect from quitting the anti-depressants? Anyone experienced something similar?

Sorry if this doesn't make any sense, making sentences is hard right now.
 

Terry

Antiquities Friend
Staff Alumni
#2
Think maybe you should have come off gradually. If you still have them, try taking them alternate days for a bit and then cut down the dosage and then stop.
 

Rukia

Well-Known Member
#4
Devastated: I came off gradually the way my doctor said. He didn't think it would be necessary to do so, but when I asked him, he told me how to stop it the best way.

Blake: I have no idea what type they where, but I was on them for almost a year.
 

Terry

Antiquities Friend
Staff Alumni
#5
ok, leave it for a few days and if you're still feeling awful, pop back to the docs to make sure everything is ok.
 

Axiom

Account Closed
#6
oh ok.

Well if your doctor explained to you how to start moving off them, he wouldnt put you in a dangerous situation. Maybe try and find an old bottle, might have the brand on it if you're feeling up to it. Maybe give the docs a call today or tommorrow, just to clerify these symptoms, unless your doctor informed you of them.
 

Rukia

Well-Known Member
#7
Blake: Says Cipralex on the bottle, I think. Managed to forget the name on my way from the bathroom. :huh:
I can't go back to my doctor, have lied about everything. Have to tell him the whole truth if I go back, and I'm sure he will send me to the psych ward at once :sad:
 

Axiom

Account Closed
#8
http://counsellingresource.com/medications/drug-pages/escitalopram.html#withdrawal




http://answers.google.com/answers/threadview?id=422696

Cipralex is the brand name of an SSRI antidepressant called
Escitalopram. As with all SSRIs (and really, with all
antidepressants), it's a really bad idea to stop taking the dose all
at once, particularly without telling your doctor first. It appears
that tapering off your dose gradually is the best option - but only
under the guidance of a physician. This is because the side effects
can be pretty severe, even if you've been feeling better.

Here's some information from the drug guide LexiComp, which my library
subscribes to:
"Upon discontinuation of escitalopram therapy, gradually taper dose.
If intolerable symptoms occur following a decrease in dosage or upon
discontinuation of therapy, then resuming the previous dose with a
more gradual taper should be considered. The patient's family or
caregiver should be alerted to monitor patients for the emergence of
suicidality and associated behaviors such as anxiety, agitation, panic
attacks, insomnia, irritability, hostility, impulsivity, akathisia,
hypomania, and mania; patients should be instructed not to abruptly
discontinue this medication, but notify their healthcare provider if
any of these symptoms or worsening depression occur."
According to this guide, it takes up to 3 weeks for effects of the
drug to appear in your system - which also follows that it will take
several weeks for the effects to dissipate.

However, the rate of withdrawal is fairly low, and is comparable to
placebo, according to this study:
http://www.ncbi.nlm.nih.gov/entrez/...ve&db=pubmed&dopt=Abstract&list_uids=11981349

Here are some other resources on the Internet that will help you:

Counsellingresource.com
http://counsellingresource.com/medications/drug-pages/escitalopram.html

Remedyfind.com
http://remedyfind.com/rm-3973-Lexapro.asp

NetDoctor.co.uk
http://www.netdoctor.co.uk/medicines/100004711.html
"Avoid suddenly stopping this medicine. Sudden withdrawal may result
in headache, nausea, pins and needles, dizziness and anxiety. When it
is time to stop taking this medicine it should be discontinued
gradually, following the instructions given by your doctor or
pharmacist."

The Anxiety Community
http://anxietyhelp.org/treatment/medication/cipralex.html
This includes community bulletin boards that you may find helpful for
online support from people who know where you're at with regards to
the medication.

Finally, I think you may find one or more of the resources listed on
Google's directory page for anxiety support groups can help you hook
up with people with similar health issues to yours.
http://directory.google.com/Top/Health/Mental_Health/Disorders/Anxiety/Support_Groups/?il=1
http://directory.google.com/Top/Health/Mental_Health/Disorders/Mood/Depression/Support_Groups/?il=1

Not knowing what country you're in (all I know is you're not in the US
- escitalopram is called Lexapro here), I'm afraid I can't narrow
things down further.

I found the above websites by doing a Google search for "escitalopram
withdrawal" and "support". I also checked PubMed MEDLINE for the
article about withdrawal rates, and MedlinePlus to see if it was
helpful (it was not). And, of course, the first place I looked was in
various online drug guides.

Please let me know if I can clarify this answer any - and please talk
with your GP before going off the medicine. The risk of symptoms may
be low, but they're sufficiently dangerous (to me) that you should be
very careful!

Librariankt
 
Status
Not open for further replies.

Please Donate to Help Keep SF Running

Total amount
$95.00
Goal
$255.00
Top